Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Feb 8, 2011, 4:03 AM CST for 5 counties in Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 4:03 AM CST (10:03 UTC)
- Expired
- Feb 8, 2011, 11:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS43 KTOP 081003 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 403 AM CST TUE FEB 8 2011 ...SNOW CONTINUE THROUGH EARLY WEDNESDAY... .SNOW WILL CONTINUE TO SPREAD ACROSS NORTH CENTRAL...PARTS OF NORTHEAST AND EAST CENTRAL KANSAS. LOCALIZED SNOW BANDS WILL CAUSE PERIODS OF HEAVY SNOWFALL AND REDUCED VISIBILITIES TODAY. THE SNOW WILL COME TO AN END BY EARLY WEDNESDAY MORNING. KSZ010>012-024-081700- /O.NEW.KTOP.WC.Y.0005.110208T1003Z-110208T1700Z/ MARSHALL-NEMAHA-BROWN-JACKSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 403 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH LATE MORNING. * IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS FOR PROLONGED PERIODS OF TIME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ KSZ008-009-020-021-034-035-081815- /O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 403 AM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE EXPECTED FROM ALONG A SOUTH OF A CONCORDIA TO MILFORD LAKE LINE WITH LOCALLY HIGHER AMOUNTS NEAR 9 INCHES POSSIBLE. ELSEWHERE 2 TO 4 INCHES ARE EXPECTED. * WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ022-023-036>040-054>056-058-059-081815- /O.CON.KTOP.WW.Y.0004.110208T1200Z-110209T1200Z/ RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 403 AM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...ACCUMULATING SNOWFALL IS EXPECTED TO BEGIN BY SUNRISE TUESDAY MORNING AND CONTINUE INTO THE EARLY MORNING HOURS ON WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED MAINLY ALONG AND SOUTH OF A MANHATTAN TO BURLINGTON LINE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FROM WESTMORELAND TO TOPEKA AND LAWRENCE SOUTH AMOUNTS WILL RANGE FROM NEAR 1 INCH TO 2 TO 4 INCHES FROM ALMA TO OTTAWA TO GARNETT. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$
3 follow-up statements
619 WWUS43 KTOP 081354 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 754 AM CST TUE FEB 8 2011 ...SNOW CONTINUE THROUGH EARLY WEDNESDAY... .SNOW WILL CONTINUE TO SPREAD ACROSS NORTH CENTRAL...PARTS OF NORTHEAST AND EAST CENTRAL KANSAS. LOCALIZED SNOW BANDS WILL CAUSE PERIODS OF HEAVY SNOWFALL AND REDUCED VISIBILITIES TODAY. THE SNOW WILL COME TO AN END BY EARLY WEDNESDAY MORNING. KSZ026-081700- /O.EXA.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/ JEFFERSON- 754 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH LATE MORNING. * IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS FOR PROLONGED PERIODS OF TIME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ KSZ008-009-020-021-034-035-082200- /O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 754 AM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE EXPECTED FROM ALONG A SOUTH OF A CONCORDIA TO MILFORD LAKE LINE WITH LOCALLY HIGHER AMOUNTS NEAR 9 INCHES POSSIBLE. ELSEWHERE 2 TO 4 INCHES ARE EXPECTED. * WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ022-023-036>040-054>056-058-059-082200- /O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/ RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 754 AM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON WEDNESDAY. AREAS FROM TOPEKA TO LAWRENCE WILL SEE ACCUMULATING SNOW LATER TODAY. * TOTAL SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED MAINLY ALONG AND SOUTH OF A MANHATTAN TO BURLINGTON LINE WITH LOCALLY HIGHER UP TO 9 INCHES POSSIBLE. FROM WESTMORELAND TO TOPEKA AND LAWRENCE SOUTH AMOUNTS WILL RANGE FROM NEAR 1 INCH TO 2 TO 4 INCHES FROM ALMA TO OTTAWA TO GARNETT. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ010>012-024-081700- /O.CON.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/ MARSHALL-NEMAHA-BROWN-JACKSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 754 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH LATE MORNING. * IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS FOR PROLONGED PERIODS OF TIME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
703 WWUS43 KTOP 081521 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 921 AM CST TUE FEB 8 2011 ...SNOW CONTINUE THROUGH EARLY WEDNESDAY... .SNOW WILL CONTINUE TO SPREAD ACROSS NORTH CENTRAL...PARTS OF NORTHEAST AND EAST CENTRAL KANSAS. LOCALIZED SNOW BANDS WILL CAUSE PERIODS OF HEAVY SNOWFALL AND REDUCED VISIBILITIES TODAY ACROSS PORTIONS OF CENTRAL KANSAS. THE SNOW WILL COME TO AN END BY EARLY WEDNESDAY MORNING. KSZ034-035-037-054-082330- /O.UPG.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/ /O.NEW.KTOP.WS.W.0003.110208T1521Z-110209T1200Z/ OTTAWA-DICKINSON-MORRIS-LYON- INCLUDING THE CITIES OF...ABILENE...EMPORIA 921 AM CST TUE FEB 8 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...OF 4 TO 8 INCHES ARE EXPECTED MAINLY ALONG AND SOUTH OF A MINNEAPOLIS TO ABILENE TO EMPORIA LINE WITH LOCALLY HIGHER UP TO 9 INCHES POSSIBLE FARTHER SOUTH. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE AND DRIFT ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ008-009-020-021-082330- /O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 921 AM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE EXPECTED FROM ALONG A SOUTH OF A CONCORDIA TO CLAY CENTER LINE. * WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ022-023-036-038>040-055-056-058-059-082330- /O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/ RILEY-POTTAWATOMIE-GEARY-WABAUNSEE-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY...TOPEKA... LAWRENCE...OTTAWA 921 AM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON WEDNESDAY. AREAS FROM TOPEKA TO LAWRENCE WILL SEE ACCUMULATING SNOW LATER THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE EXPECTED MAINLY ALONG AND SOUTH OF A MANHATTAN TO OTTAWA LINE. FROM WESTMORELAND TO TOPEKA AND LAWRENCE SOUTH AMOUNTS WILL RANGE FROM 1 TO 2 INCHES WITH HIGHER AMOUNTS SOUTH. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ010>012-024-026-081700- /O.CON.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/ MARSHALL-NEMAHA-BROWN-JACKSON-JEFFERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 921 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH LATE MORNING. * IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS FOR PROLONGED PERIODS OF TIME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
672 WWUS43 KTOP 081659 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1059 AM CST TUE FEB 8 2011 ...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY... .AN UPPER LEVEL SYSTEM WILL SPREAD SNOWFALL ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS TODAY AND TONIGHT. LOCALIZED SNOW BANDS WILL CAUSE PERIODS OF HEAVY SNOWFALL AND REDUCED VISIBILITIES TODAY ACROSS PORTIONS OF CENTRAL KANSAS. THE SNOW WILL COME TO AN END BY EARLY WEDNESDAY MORNING. KSZ010>012-024-026-081800- /O.EXP.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/ MARSHALL-NEMAHA-BROWN-JACKSON-JEFFERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 1059 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS...HOWEVER DIMINISHING WINDS WILL ALSO DIMINISH WIND CHILL VALUES. $$ KSZ034-035-037-054-090100- /O.CON.KTOP.WS.W.0003.000000T0000Z-110209T1200Z/ OTTAWA-DICKINSON-MORRIS-LYON- INCLUDING THE CITIES OF...ABILENE...EMPORIA 1059 AM CST TUE FEB 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...OF 4 TO 8 INCHES ARE EXPECTED MAINLY ALONG AND SOUTH OF A MINNEAPOLIS TO ABILENE TO EMPORIA LINE WITH LOCALLY HIGHER AMOUNTS POSSIBLE FARTHER SOUTH. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE AND DRIFT ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ KSZ008-009-020>023-036-038>040-055-056-058-059-090100- /O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-POTTAWATOMIE-GEARY-WABAUNSEE- SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...OTTAWA 1059 AM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS WEDNESDAY. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ARE POSSIBLE...GENERALLY ALONG AND SOUTH OF A WASHINGTON TO LAWRENCE LINE. * WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:18 AM CST, 45 minutes earlier.
Area forecast discussion, Feb 8, 3:18 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 318 AM CST TUE FEB 8 2011 .DISCUSSION... MUCH OF THE FOCUS OF THIS FORECAST IS DEVOTED TO THE FIRST 36 HOURS WITH ACCUMULATING SNOWFALL AND VERY COLD TEMPERATURES. THE OTHER STORY IS A POTENTIAL WARM UP IN THE LONG TERM. SYNOPSIS... A BATTLE OF AIRMASSES IS ONGOING ACROSS THE FORECAST AREA WITH INCREASING DEEP MOISTURE FROM THE SOUTHWEST IN ADVANCE OF AN INCOMING STORM SYSTEM...AND A VERY COLD DRY AIRMASS SLIDING DOWN THE MISSOURI VALLEY OFF OF THE DAKOTA SNOWPACK. THE RESULT HAS BEEN A BAND OF MODERATE SNOW FROM SOUTH CENTRAL NEBRASKA TO JUST WEST OF EMPORIA WHERE THE FRONTOGENETICAL CIRCULATION APPEARS TO BE MAXIMIZED. UNDER THIS BAND SNOW RATES HAVE BEEN AROUND A HALF INCH PER HOUR...OR SLIGHTLY HIGHER...WITH REPORTS OF UP TO 2 INCHES OF SNOW ALREADY IN CLOUD COUNTY. EXPECT THIS BAND TO CONTINUE TO SLOWLY EXPAND EAST AND DRIFT SLIGHTLY SOUTH THIS MORNING AS DRY AIR TO THE EAST IS OVERCOME AND THE BEST LIFT SHIFTS A BIT SOUTH. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY AND INTO TONIGHT ACROSS THE AREA WITH THE GREATEST UNCERTAINTY IN THE FORECAST RELATING TO THE LOCATION OF THE DRY AIR CUTOFF. THE NAM-WRF PULLS THE DRY AIR FURTHER SOUTH THAN MOST OTHER MODEL GUIDANCE...AND IS TOO FAR SOUTH WITH CURRENT PRECIP SO HAVE TRENDED AWAY FROM THAT MODEL IN THIS REGARD. AT THE SAME TIME...MUCH OF NORTHEAST KANSAS INCLUDING FAR NORTHEAST PORTIONS OF THE ADVISORY AREA MAY NOT SEE SNOW ACCUMULATE UNTIL LATE TODAY. BY LATE IN THE DAY...EXPECT THE LOW LEVEL FLOW TO BACK AND DECREASE...EASING THE DRY AIR INFLUX... AND ALLOWING SNOW COVERAGE TO EXPAND. WILL ALSO LIKELY SEE A SLIGHT OVERALL DECREASE IN RATES DUE TO WEAKER...BROADER LIFT AT THIS TIME. THIS EXPANDING TREND WILL PERSIST THROUGH LATE EVENING BEFORE THE SYSTEM MAKES ITS GRADUAL EXIT TO THE SOUTHEAST. ACCUMULATIONS... TO BE HONEST...SNOW ACCUMULATION FORECAST WITH THIS SYSTEM IS DIFFICULT. QPF IS NOT IMPRESSIVE OVERALL BUT A BAND OF HIGHER QPF IS LIKELY GIVEN THE MESOSCALE SETUP. DESPITE LOW END QPF...SNOW RATIOS RANGING FROM 16:1 TO 20:1 WILL BE COMMON THROUGH THE EVENT. THE GRADIENT ACROSS THE CWA WILL BE TIGHT WITH DRY AIR OVER THE NORTHEAST MAKING ANY ACCUMULATION DIFFICULT WHILE THE SOUTHWEST BORDER MAY BE NEAR/UNDER THE BAND OF HEAVIER QPF AND POTENTIALLY SEE 6 INCHES OR GREATER. 00Z GFS/ECMWF QPF IS SIMILAR WHILE NAM IS MORE AGGRESSIVE. DO NOT NECESSARILY BELIEVE A GIVEN SOLUTION AS THE NAM APPEARS OVERDONE BUT IS LIKELY BETTER AT HIGHLIGHTING GRADIENTS IN EVENTUAL PRECIP TOTALS. STAY TUNED FOR UPDATES BUT AT THIS TIME FEEL THIS REMAINS AN ADVISORY EVENT...LESS THAN 8 INCHES IN 24 HOURS...WITH THE SOUTHWEST CWA SEEING 4-7 INCHES WITH SOME SMALL POTENTIAL FOR ISOLATED HIGHER AMOUNTS DEPENDING WHERE MESOSCALE BANDS SET UP. TEMPERATURES... TEMPS ARE GOING TO BE VERY COLD THROUGH THURSDAY MORNING. CURRENT TEMPS OVER SOUTH DAKOTA ARE IN THE NEGATIVE TEENS WITH THIS AIRMASS CONTINUING TO FILTER SOUTH. WINDS ARE EXPECTED TO SLACKEN THROUGH THE DAY TODAY WHICH SHOULD KEEP WIND CHILLS IN THE -5 TO -13 RANGE THROUGH TONIGHT. WHILE WEDNESDAY WILL WARM A BIT UNDER INCREASINGLY CLEAR SKIES...OVERNIGHT TEMPS WILL DROP SIGNIFICANTLY AFTER SUNSET WITH LIGHT WINDS ACROSS AT LEAST THE SOUTHEASTERN HALF OF THE CWA THROUGH MORNING. LOWS SHOULD FALL WELL BELOW 0 IN AREAS WITH FRESH SNOW. THURSDAY THROUGH MONDAY... EXPECT DRY CONDITIONS THROUGH THIS ENTIRE PERIOD WITH ANY WEAK FRONTAL PASSAGES EXPECTED TO BE MOISTURE STARVED AND RELEGATED TO SLIGHTLY INCREASED CLOUD COVER AND A WIND SHIFT. BY AND LARGE... EXPECT NORTHWEST TO WESTERLY FLOW ALOFT WITH GENERALLY SOUTHWEST FLOW IN THE LOW LEVELS. THIS WILL FAVOR A GRADUAL WARM UP THROUGH THE ENTIRE FORECAST PERIOD. COULD CONCEIVABLY SEE 50 DEGREES OR BETTER BY EARLY NEXT WEEK. BARJENBRUCH && .AVIATION... STILL UNCERTAIN WHETHER THE LOW LEVELS WILL SATURATE ENOUGH FOR MVFR CIGS AND VSBY TO DEVELOP AT THE TERMINALS. ALL OF THE GUIDANCE CONTINUES TO SHOW A VERY TIGHT MOISTURE GRADIENT SETTING UP OVER TOP AND FOE WITH CONTINUED DRY AIR ADVECTION THROUGH THE DAY. LOOKING AT HOW DEWPOINTS CONTINUE TO FALL ACROSS SOUTHEAST KS...AM INCLINED TO LEAN MORE TOWARDS A FORECAST WHERE LOW LEVEL DRY AIR REMAINS OVER THE TERMINALS KEEPING VFR CONDITIONS IN PLACE THROUGH THE DAY. MODELS TEND TO BE TO FAR NORTH WITH THE LOW LEVEL MOISTURE IN THESE INSTANCES. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR KSZ008-009- 020-021-034-035. WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM CST WEDNESDAY FOR KSZ022-023-036>040-054>056-058-059. &&
Hazardous weather outlook, Feb 7, 2:05 PM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 205 PM CST MON FEB 7 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-082015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 205 PM CST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ACCUMULATING SNOWFALL IS POSSIBLE LATE TONIGHT ACROSS NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING SNOWFALL WILL CONTINUE ACROSS THE OUTLOOK AREA TUESDAY INTO EARLY WEDNESDAY WITH TOTAL SNOWFALL ACCUMULATION RANGING FROM 1 TO 5 INCHES. A TRACE TO 2 INCHES OF SNOWFALL IS EXPECTED FOR AREAS ALONG AND NORTH OF A LINE FROM NEAR MARYSVILLE TO OSKALOOSA. 4 TO 5 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM CONCORDIA TO MANHATTAN TO OTTAWA. ELSEWHERE 2 TO 3 INCHES OF SNOW IS FORECAST INCLUDING TOPEKA AND LAWRENCE. BITTERLY COLD WIND CHILL TEMPERATURES OF 15 TO 20 BELOW ARE EXPECTED WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Feb 8, 2:36 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
236 AM CST TUE FEB 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM SNOW JAMESTOWN 39.60N 97.86W
02/08/2011 E2.0 INCH CLOUD KS LAW ENFORCEMENT
&&
JWLocal storm report, Feb 8, 3:41 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
341 AM CST TUE FEB 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM SNOW CONCORDIA 39.57N 97.66W
02/08/2011 E2.0 INCH CLOUD KS LAW ENFORCEMENT
ESTIMATED ABOUT 2 TO 3 INCHES IN CONCORDIA. BLOWING SNOW
AS WELL.
0330 AM SNOW GLASCO 39.36N 97.84W
02/08/2011 E3.0 INCH CLOUD KS LAW ENFORCEMENT
ESTIMATED 2 TO 3 INCHES IN GLASCO. VISIBILITY LESS THAN A
QUARTER MILE. SOME DRIFTING UP TO 18 INCHES.
&&
JWThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:21 AM CST | Winter Storm Warning | TOP | Anderson, Coffey, Dickinson, Lyon, Morris, Ottawa | 25 hr |
Nearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.